Hyperthyroid ????'s

Discussion in 'Fibromyalgia Main Forum' started by bpmwriter, Oct 13, 2005.

  1. bpmwriter

    bpmwriter New Member

    hi all,

    has anyone gone through the experience of going from hypo to hyper thyroid due to excess T3 supplementation?? if so, is there a sort of rebound effect when you stop the T3 where your body remains in a hyperthyroid state until the body re-adjusts? i recently stopped t3 supplementation due to anxiety and breathing difficulties, but the problem hasn't really resolved itself yet. i'm wondering if i need to see a doctor about a beta-blocker or if my body will return to "normal" on its own.

    also, do ssri's aggravate hyperthyroid symptoms? i've been trying to get ramped up on lexapro (which i've taken with minimal problems in the past), but last night i increased my dose from 2.5 mg to 5 mg and i came very close to an ER visit due to a scary exacerbation of the anxiety and breathing troubles. thankfully, i had some klonopin on hand to bring me down.

    once i get this stuff worked out, i'm going to back to the natural way. you can just call me nature boy.

    eddie
    [This Message was Edited on 10/13/2005]
  2. dorrene

    dorrene New Member

    Hi,
    I'm going though the same thing right now too.
    I've been on T3 30mg and T4 for the last 5 years.
    Added some new supplements this last spring for my adrenals and now I don't need so much thyroid.
    Guess I really had low adrenals in the first place.
    Been going crazy for the last two months trying to figure out what was wrong with me..fast heart rate, palpataions,dizzy spells, short of breath , chest pain.
    Went to three doctors including a cardilogist with no ansners.
    This week a friend told me about a MD who is also a ND went to see her and she figured out my problem in 5 mins.

    I stoped taking the thyoids on Monday and still am having lots of problems. Read that T3 is out of your system in about three days, T4 longer than a week.
    Beta Blockers could help you feel better. I would see your Doc about all this. Have your adrenls checked out too.
    Dorrene

    [This Message was Edited on 10/13/2005]
  3. Tigger57

    Tigger57 New Member

    From what I've learned, T-3 doesn't stay in your system long, but if you have managed to get your adrenals in control you probably need less of it.

    That shaky anxiety and hard to breathe stuff is a pain! It scares the heck out of me when it happens.

    I only can hope and pray that someday I can go back to the natural way.
    Tigger
  4. bpmwriter

    bpmwriter New Member


    i have read that you can have problems if you don't address your adrenal problems at the same time as your thyroid, but i was taking 5mg of cortisol while supplementing with t3 so i don't think that's a factor. now i'm very slowly weaning off the cortisol too since this whole experience has soured me to messing with hormones. i would take back my sorry tired self any day to not have to deal with these scary ups and downs.

    eddie